MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VNGD SHORTQUICK-RELEASE DRILL; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. VNGD SHORTQUICK-RELEASE DRILL; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmerbiomet.The investigation is in process.Once the investigation has been completed.A follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that, while the surgeon was drilling the connector broke.No foreign body was retained.No additional information available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.  visual inspection of the returned device confirm that the device is fractured.The device shows usage marks consistent with usage.Analysis of fractured surface states optical images of the device fracture surface show multiple ratchet marks along the interior edge and beach marks in the center concave to the edge, suggesting a fatigue mode of failure.Review of the device history records identified no related deviations or anomalies during manufacturing.Reported event is not related to a combination of products; therefore a compatibility review is not applicable.No medical records were provided.This complaint is confirmed via product evaluation.Root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VNGD SHORTQUICK-RELEASE DRILL
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17351259
Report Number0001825034-2023-01721
Device Sequence Number6091579
Product Code HTW
UDI-Device Identifier00887868494758
UDI-Public(01)00887868494758(10)Z1811462
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-486259
Device Lot NumberZ1811462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose